?

Log in

No account? Create an account
juliiie87
Hello wonderful community ! I've just been on my first holiday with a cup, and after 8 months of blissful cup use, BAM! it had to let me down at the worst of times. I just spent the last 6 days away on holiday, and the first three walking around til my feet hurt and mostly shopping all day, eating greasy foods and just being generally exhausted, all while being on my period. As a background : I usually have a light flow from hbc, and my cervix usually hangs around 5.5 cm in while on my period. It's also been my third month on a different type of hbc, the gestoden pill type, and I think it's upset my body in some ways, I keep thinking I should change it.

Warning, this is a little tmi, especially if you're blood phobic. For the past few months I've been in the habit of emptying every 12 hours or so, and it's rarely been filled over the first third, never more than half. This last period especially, it seemed to me like I was bleeding an awful lot of thin, at times almost watery dark red fluid. Every time I emptied, for some reason I poured copious amounts of sticky warm blood over my hand, and it looked filled at least two thirds every single time up until the last couple days. On the third day, for some reason I forgot to wear a cloth pantyliner, which I do almost every single day (that'll teach me a lesson!). Right in the middle of the market, I started getting the funny feeling, so I went for a bathroom, and sure enough, it had been leaking. I couldn't figure out whether this was just residual slobber (but I had left the hotel over an hour ago so this wasn't right after insertion), so I thought I might have forgotten to empty in the morning and it was overflowing. Sure enough, I poured blood all over my hand while removing (urgh that feeling... in a public bathroom to top that up...! sorry but this was a first for me), and it still looked at least half full. So I sucked it up and tried to wipe both the cup and my hand with tp, but seriously, how are you supposed to manage that in a public bathroom, without dropping or staining anything, given that blood is STICKY ! not to mention clogged holes. At that moment I really resented my cup.

That feeling grew even worse when I got the funny feeling about 15 min later and had to make my mom wait for me again, at which point she got annoyed. After I reluctantly explained the situation an argument about the effectiveness of "my plastic tampon" ensued, which got me further upset. At some point in my bathroom trips, I borrowed a tiny thong pantyliner from her, and it got covered in blood pretty quickly. I was this close to follow her opinion and stuff a tampon in myself to solve my "situation". Fortunately, the last reinsertion + tp pad on top of my undies got me through the end of the afternoon with just residual slobber.

So fellow cup users, what's going on with me ? Do you think the walking around and/or gestoden pill could've make me bleed like a stuck pig ? Do I need to expect this again next time around ? And most importantly, do you think it's time for me to shop for a new cup ^^ ? I was thinking I might need a shorter cup for low cervix days, as I find sometimes my cup seems to fill up my vagina so that it's trickier to coax open. I think I could also feel the (partly trimmed off) stem more on these heavy days. I was considering getting a medium meluna as back-up, but now I wonder, do I need a higher capacity cup, possibly a larger one ? I got a Cuplee because it's soft and easy to reach, but there might be something else on the market for unusual extreme bleeding, low cervix days ? Any input or just similar experiences and sympathy always help ! :)
 
Sarcasticia Nitpickersontisiphone on June 7th, 2012 07:57 am (UTC)
I think you should see if it straightens out next month. Sometimes travel or other upsets to routine can change you period, even if you're on the pill, and can make you bleed more heavily. It could be that your current cup is fine for your normal flow but you might just need to empty it more often sometimes.
pandybearz on June 9th, 2012 01:45 pm (UTC)
Oh goodness I am sorry! I remember my first period on a gestoden pill VERY clearly...and it was a similar situation but with tampons instead! I was suppose to be rock climbing which did NOT end up happening to say the least. I bled so much I ended up going to the doctor on the third day of my period to make sure nothing was wrong. It was very thin watery sticky blood like you mentioned and I dont even want to remember how much I had to switch tampons to keep up with everything! I had been backpacking the first two days of my period and my doctor assured me it was okay. I guess the pills are suppose to make your periods lighter, but some people have transitional periods first. It could be the increase in exercise plus the pill switch that caused it as that's what happened in my case as well? I had a lot of clotty blood in periods before that so I just assumed it was a normal period and was mortified. Glad that isnt the case. I hope everything works out for you!
juliiie87juliiie87 on June 9th, 2012 02:10 pm (UTC)
Thank you so much for replying, I feel less freakish now !

I gues I can consider myself lucky I was using a cup and not tampons (and clever I didn't switch to a tampon like my mom said), and blame myself for not emptying more often, like tisiphone suggested.
But I definitely blame the pill too ! To tell you the whole story, I believe it gives me acne, more greasy hair, increased appetite for sugary junk food, and right now there's a weird rash on my cleavage I've yet to understand. Add the heavier periods... yeah, I've got to talk to my gyno.

I was on Yasminelle (the Bayer brand) for maybe 3 years before and my period were always light and pretty thick brown blood. Did yours return to normal eventually, or did you switch pills ? I definitely consider the exercise as a factor (shopping and visiting London lol), since I'm not an active person at all usually. Thank you again !
pandybearz on June 9th, 2012 02:36 pm (UTC)
I have PCOS so I always feel a little freakish when it comes to my reproductive parts, so I definitely understand that relief of someone else being there. ^.^; If only I had known cups existed back then! I wish I could say the pills worked for me but nothing I tried worked out. Yasminelle looks pretty similar to Yaz....which is what gave me the opposite end of the spectrum too! Interesting. I either got the really clotted bloodflow and brown goop or I got the rushing river light red mess! I really really wanted them to work for me but it wasn't going to happen on what I was trying. I just got sick of all the other problems you mentioned, especially greesy hair and acne, bleh! A good friend of mine had the rushing flow problem too and it ended up settling down for her and her acne is gone...I guess everyones body is different, but if you are still having issues in a few months you might want to switch pills or find a different route, but I would assume pill switches take time to work themselves out too. (And your body could just be a little stressed with the new changes.)
teacupcake89 on June 9th, 2012 08:49 pm (UTC)
I don't have any suggestions but just wanted to give you lots of hugs and sympathy!!

When I changed pills a few years ago I leaked through a superplus/ultra tampon with a pad in an hour and leaked through my dress during a lesson, not good!! I ended up safety pinning the leaked part together (hot day no cardigan) and dashing to change myself every 1-2 hours!! :( it DID settle down though, by the next 2 months my period was as it was previously. Hopefully this will be the case for you too!

are you using a high capacity cup atm? (in case you need to look at changing cups down the line..)

Don't forget to consume lots of Iron after your mammoth period of doom! :)hugs
juliiie87juliiie87 on June 10th, 2012 12:18 pm (UTC)
Thank you for your sympathy !

I realise now there wasn't so much to complain about in my situation... basically I just had no idea how to empty a full cup, and I was disappointed I couldn't go my usual length of time between emptyings, so I felt betrayed, especially on holiday ! But no awful staining still (besides my gory hand ^^). I should have known better than blame the cup.

The thing is it is pretty big, it says on the sizecharts it holds 25ml to the holes... Besides a huge (I mean wide) Fleurcup, I can't see any good fit in the higher capacity range. And about my body settling down... I've been saying I hate this pill for many reasons from the start, but I was waiting to see how it turned out, and it's been over 3 months now ! ...but given I spotted for 5 months the first time I was ever on the pil... I guess I could give it a couple extra months. Sure thing is, if the periods of doom persist, that'll give me a good reason to switch (I like your phrasing). ;D